Louisiana, 2004

Flash Flood in Louisiana, February 5, 2004

February 5, 2004 · NWS LCH · 1 event in 1 county or zone

After receiving 3 to 5 inches of rain, rural roads in the Hathaway area were clsed due to high water.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

After receiving 3 to 5 inches of rain, rural roads in the Hathaway area were clsed due to high water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 5, 6:08 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 5, 6:08 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 AM CST THU FEB 5 2004

HAVE UPDATED ZONES FOR TORNADO WATCH 5 IN EFFECT UNTIL NOON.
INCLUDES ALL OF LAKE CHARLES NWS LOUISIANA PARISHES...AND JEFFERSON
AND ORANGE FOR SOUTHEAST TEXAS.

PREVIOUS DISCUSSION...

DISCUSSION...WARM FRONT CURRENTLY MOVING ACROSS FORECAST AREA WITH
DEWPOINTS ROCKETING INTO THE MID 60S SOUTH...GENERALLY THE UPPER
50S NORTH. THIS OCCURRING ON THE HEELS OF LOW LEVEL JET WITH LCH VAD
INDICATING 50 KNOTS DOWN TO 1K FEET. EXTENT OF INCREASED
INSTABILITY WILL ADD SIGNIFICANTLY TO SEVERE WEATHER CONCERNS OVER
THE NEXT 24 HOURS.

LCH 88-D SHOWING MAIN ELEVATED PRECIP ALONG AND NORTH OF WARM
BOUNDARY EXTENDING FROM JUST NORTH OF BEAUMONT TO NEAR ALEXANDRIA. A
FEW WARNINGS WERE ISSUED AS FRONT MOVED INTO THE REGION WITH MINIMAL
SEVERE HAIL REPORTED.

VIGOROUS MID/UPPER LOW NOW POSITIONED OVER EAST COLORADO. NOSE
OF 120 KT JET MAX POSITIONED AT BASE OF UPPER TROF MOVING INTO
SOUTH TEXAS. FEATURE PROGGED BY MODELS TO ENTER FORECAST AREA
TOWARD SUNRISE WITH JET ENERGY REMAINING OVER REGION THROUGH THE DAY
AS TROF ADVANCES SLOWLY EAST.  SURFACE LOW NOW POSITIONED OVER SOUTH
TEXAS WITH WARM FRONT EXTENDING NORTHEAST.

WILL MAINTAIN CATEGORICAL POPS ACROSS THE FCST AREA TODAY AS STRONG
SYNOPTIC LIFT AND UPPER DYNAMICS REMAIN IN PLACE AHEAD OF ADVANCING
COLD FRONT. FRONT FORECAST TO MOVE SLOWLY EAST REACHING AN AEX TO
LCH LINE TOWARD SUNSET...EXITING EAST OF THE FCST AREA CLOSE TO
MIDNIGHT.  WILL EXTEND CURRENT MORNING FLOOD WATCH THROUGH
THE REMAINDER OF THE DAY...AND MAINTAIN SEVERE WEATHER WORDING WITH
MODERATE INSTABILITY IN PLACE ALONG WITH STRONG DYNAMICS.

RAIN CHANCES DIMINISH WITH FROPA BUT CLOUDS WILL LINGER THROUGH
FRIDAY UNTIL UPPER TROF MOVES THROUGH. WEEKEND LOOKING DRY BUT
SHARPLY COOLER. NEXT RAIN CHANCE RETURNING MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BPT  65  44  60  35  /  100 30  00  00
LCH  67  46  60  35  /  100 50  00  00
LFT  68  50  58  35  /  100 50  00  00
AEX  64  45  56  31  /  100 50  00  00

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH TODAY.
TORNADO WATCH UNTIL NOON...LAZ027>033-041>045-051>055.

TX...FLOOD WATCH TODAY.
TORNADO WATCH UNTIL NOON...TXZ215-216.

COASTAL WATERS...SCA...GMZ450-455-470-475.

&&

MARCOTTE
Hazardous weather outlook, Feb 5, 4:11 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CST THU FEB 5 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
061100-
ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT-
ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD-
CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT-
CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON-
ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION-
VERNON-
411 AM CST THU FEB 5 2004

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A
VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3
INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH
IS IN EFFECT.

ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY
UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND
PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING
HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jefferson Davis

When
February 5, 8:00 AM CST to 11:00 AM CST
Where
Jefferson Davis County, Hathaway
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
30.268, -92.814 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386153.